Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 233, NWS North Platte, NE

July 7, 20134 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2013, 7:24 PM MDT for 4 counties in Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 7:24 PM MDT (01:24 UTC)
Expired
Jul 7, 2013, 8:15 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arthur County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS53 KLBF 080124
SVRLBF
NEC005-101-111-117-080215-
/O.NEW.KLBF.SV.W.0233.130708T0124Z-130708T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 915 PM CDT/815 PM MDT/

* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF
  SARBEN...AND MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SCHNICK LAKE.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 179 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4157 10101 4121 10110 4130 10156 4158 10150
TIME...MOT...LOC 0125Z 280DEG 10KT 4142 10134

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
1 follow-up statement
353 
WWUS53 KLBF 080146
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT SUN JUL 7 2013

NEC005-101-111-117-080156-
/O.CAN.KLBF.SV.W.0233.000000T0000Z-130708T0215Z/
KEITH NE-LINCOLN NE-MCPHERSON NE-ARTHUR NE-
846 PM CDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR...
SOUTHWESTERN MCPHERSON...NORTHWESTERN LINCOLN AND NORTHEASTERN KEITH
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4157 10101 4121 10110 4130 10156 4158 10150
TIME...MOT...LOC 0146Z 280DEG 10KT 4141 10126

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:03 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 7, 6:03 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT SUN JUL 7 2013

.SYNOPSIS...
ISSUED AT 321 PM CDT SUN JUL 7 2013

UPPER LEVEL RIDGE HAS CENTERED ITSELF TODAY OVER THE SOUTHERN
ROCKIES AND SOUTHERN PLAINS...IN BETWEEN A TROUGH ALONG THE WEST
COAST AND A CLOSED LOW OVER THE OHIO RVR VALLEY. SEVERAL WAVES
ARE MOVING ON THE NORTHERN PERIPHERY OF THE RIDGE...ACROSS THE
NORTHERN AND HIGH PLAINS. ONE IS EXITING THE CWA...AND WAS
RESPONSIBLE FOR THE MORNING SWATH OF LIGHT SHOWERS. A SECOND WAVE
IS CROSSING THE ROCKIES. THERE IS BETTER SFC MOISTURE COMPARED TO
PREVIOUS FEW DAYS...AS DEW PTS HAVE HELD IN THE MID AND UPPER 60S
FOR THE AFTERNOON...EVEN WITH TEMPS STILL WARMING INTO THE UPPER
80S TO MID 90S. THE MORNING SHOWERS DID PRODUCE SEVERAL OUTFLOW
BOUNDARIES.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 321 PM CDT SUN JUL 7 2013

COMPLEX FORECAST THIS EVENING AS SEVERAL REMNANT OUTFLOW BOUNDARIES
EXIST ALONG WITH A STALLED OUT SFC BOUNDARY. IN ADDITION MOISTURE
HAS INCREASED WITH PRECIPITABLE WATERS NEAR 1.50 INCHES /JUST A
LITTLE BELOW 2SD FOR JULY/ AND DEW PTS ARE IN THE MID AND UPPER 60S.
THERE IS ALSO A SHORT WAVE MOVING ACROSS THE CENTRAL ROCKIES.
THROUGHOUT THE DAY ISOLATED SHOWERS HAVE POPPED UP...HOWEVER
MARGINAL SHEAR AND LIMITED CAPE HAS RESULTED IN LITTLE
SUSTAINABILITY. AS THE UPPER LEVEL WAVE ARRIVES DO EXPECT THE STORMS
TO BECOME A LITTLE MORE ORGANIZED...MAY EVEN SEE SOME MARGINALLY
SEVERE WEATHER.

OVERNIGHT THE LOW LEVEL JET DEVELOPS AND REMAINS TO THE SOUTH AND
EAST...SO LITTLE ASSISTANCE FROM THE JET EXPECTED...HOWEVER THE
SHORT WAVE SHOULD BE ENOUGH TO KEEP AT LEAST SOME ISOLD TO SCT
SHOWERS/TSTMS GOING. BY MORNING EXPECT ANY ACTIVITY TO BE
DIMINISHING AS WAVE PUSHES EAST AND THE ATMOSPHERE RESETS FOR THE
NEXT SHORT WAVE. MODELS CONTINUE TO KEEP MOISTURE IN THE AREA...AND
THE STALLED BOUNDARY REMAINS ACROSS THE AREA. SOUTH OF THE
BOUNDARY...OVER SW NEB...HIGHS SHOULD EASILY RETURN INTO THE
90S...NEAR 90 TO THE NORTH. THIS SHOULD BE ENOUGH FOR ANOTHER ROUND
OF ISOLD TO SCT STORMS. INITIATION LOOKS TO BE OVER THE HIGHER
TERRAIN EARLY IN THE AFTERNOON THEN PUSHES EAST WITH NEARLY ZONAL
FLOW ON THE NORTHERN RIM OF THE RIDGE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 321 PM CDT SUN JUL 7 2013

MONDAY NIGHT...AN UPPER LEVEL WAVE IS EXPECTED TO MOVE THROUGH
THE REGION. NEBRASKA WILL BE ON THE SOUTHERN EDGE OF THE
WAVE...WITH THE SURFACE LOW MOVING EAST ACROSS SD OVERNIGHT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BY THE EVENING
HOURS...WITH THE BEST CHANCE IN THE NORTH CLOSER TO THE BEST UPPER
SUPPORT. EXPECT THUNDERSTORM ACTIVITY /A MCS POSSIBLY/ TO DRIFT
EAST WITH THE MID/UPPER LEVEL FEATURE. DEEP SHEAR OF 30-40 KTS AND
CAPES OF 2000-3000 J/KG WILL SUPPORT SOME SEVERE STORMS MONDAY
NIGHT...ESPECIALLY IN THE NORTH. A COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL LIKELY PUSH INTO THE NORTH EARLY TUESDAY.

ANOTHER UPPER WAVE IS EXPECTED TO MOVE ACROSS THE DAKOTAS ON
TUESDAY...WITH NEBRASKA ON ITS SOUTHERN EDGE. A FEW THUNDERSTORMS
WILL BE POSSIBLE ON TUESDAY/TUESDAY NIGHT AGAIN...BUT LESS COVERAGE
IS EXPECTED COMPARED TO MONDAY. THE BEST CHANCE WILL BE IN THE EAST
WHERE CAPES OF 2500-3500 J/KG ARE EXPECTED WITH FAVORABLE DEEP
SHEAR...ENOUGH FOR A SEVERE THUNDERSTORM RISK AGAIN. THE BEST
INSTABILITY LOOKS TO BE IN THE ONEILL AREA LATE TUESDAY. TEMPS ARE
EXPECTED TO BE ON THE HOT SIDE AGAIN ON TUESDAY...WITH HIGHS IN THE
LOW 90S NORTH TO NEAR 100 SOUTH.

AFTER A COOLER WEDNESDAY WITH HIGHS IN THE MID 80S TO LOW 90S...A
WARM AND GENERALLY DRY PATTERN IS EXPECTED TO BEGIN ACROSS THE AREA
WITH ONLY MINIMAL THUNDERSTORM CHANCES. AN UPPER RIDGE IS EXPECTED
TO DOMINATE THE REGION INTO THE WEEKEND...WARMING HIGHS TO NEAR 100
ON FRIDAY AND SATURDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 700 PM CDT SUN JUL 7 2013

A FEW ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA...WITH
ADDITIONAL DEVELOPMENT LIKELY. STORMS HAVE PLENTY OF JUICE TO WORK
WITH AND CAN QUICKLY BECOME SEVERE...LARGE HAIL AND DAMAGING
WINDS...AND MVFR OR IFR CONDITIONS. MAIN THREAT WILL BE OVER THE
NEXT SEVERAL HOURS...THEN AS TEMPS COOL THE THREAT DIMINISHES
OVERNIGHT. THE MORNING SHOULD BE VFR...WITH REDEVELOP POSSIBLE
TOMORROW AFTERNOON AS THE NEXT SHORT WAVE ARRIVES IN CONJUNCTION
WITH PEAK HEATING. HIGHER PROB...30 PERCENT...IS FOCUSED OVER THE
NORTHERN PART OF THE NEBRASKA...AN INCLUDED IN THE KVTN TAF. WILL
HOLD OFF ON INCLUDING IN THE KLBF TAF AT THIS TIME.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...KNUTSVIG
AVIATION...MASEK
Hazardous weather outlook, Jul 7, 2:30 PM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN JUL 7 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT SUN JUL 7 2013 /230 PM MDT SUN JUL 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
THE AREA OF CONCERN IS ALONG AND WEST OF HIGHWAY 183 AND LARGE
HAIL AND WIND DAMAGE ARE THE HAZARDS. OVERNIGHT STRONG STORMS
WILL REMAIN POSSIBLE...HOWEVER THE THREAT FOR SEVERE WEATHER WILL
DIMINISH.

IN ADDITION...DEEP MOISTURE WILL ALLOW FOR STORMS TO PRODUCE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE
HAIL...WIND DAMAGE AND LOCALLY HEAVY RAINFALL ARE THE THREAT.
ONCE AGAIN...STORM ACTIVITY WILL DEVELOP IN THE WEST DURING THE
AFTERNOON AND MOVE EAST THROUGHOUT THE AFTERNOON AND EVENING
HOURS.

SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE
POSSIBLE TUESDAY AFTERNOON AND EVENING. THE AREA OF CONCERN IS
ALONG AND EAST OF HIGHWAY 183.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR STORMS EXHIBITING STRONG
ROTATION...MAINLY ACROSS NORTHWEST NEBRASKA THROUGH 9 PM CDT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jul 7, 6:39 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             19 S MULLEN             41.77N 101.04W
07/07/2013  M2.75 INCH       HOOKER             NE   LAW ENFORCEMENT

            STATE TROOPER REPORTED BASEBALL SIZE HAIL ON THE GROUND
            BETWEEN MILE MARKERS 46 TO 48 ON HWY 97.

&&

JGOMEZ
Local storm report, Jul 7, 6:48 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             12 N ONEILL             42.63N 98.65W
07/07/2013  M1.00 INCH       HOLT               NE   PUBLIC

&&

JGOMEZ
Local storm report, Jul 7, 6:49 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             20 N ONEILL             42.75N 98.65W
07/07/2013  M1.00 INCH       HOLT               NE   PUBLIC

&&

JGOMEZ
Local storm report, Jul 7, 7:06 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             12 NE NORTH PLATTE      41.26N 100.61W
07/07/2013  E1.75 INCH       LINCOLN            NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 7, 7:08 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             4 NE NORTH PLATTE       41.17N 100.72W
07/07/2013  E2.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

BTAYLOR
Local storm report, Jul 7, 7:19 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             13 NE RINGGOLD          41.64N 100.59W
07/07/2013  M1.00 INCH       LOGAN              NE   PUBLIC

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:03 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt42 min
Jul 7, 6:07 PM MDTTornado WarningLBFHooker, Logan, McPherson, Thomas38 min
Jul 7, 6:40 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln65 min
Jul 7, 6:45 PM MDTSevere Thunderstorm WarningLBFHolt45 min
Jul 7, 6:48 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson57 min
Jul 7, 6:55 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler50 min
Jul 7, 7:09 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jul 7, 7:45 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jul 7, 7:46 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup, Wheeler44 min
Jul 7, 7:54 PM MDTSevere Thunderstorm WarningLBFLincoln51 min
Jul 7, 9:04 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins56 min
Jul 8, 3:24 PM MDTSevere Thunderstorm WarningLBFKeya Paha51 min
Jul 8, 4:12 PM MDTSevere Thunderstorm WarningLBFKeya Paha48 min
Jul 8, 4:59 PM MDTSevere Thunderstorm WarningLBFKeya Paha46 min
Jul 8, 5:32 PM MDTTornado WarningLBFKeya Paha, Rock28 min
Jul 8, 5:53 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.